MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 21AGFN-756
Medical Device Problem Codes Incomplete Coaptation (2507); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm regent valve was chosen for implantation.Once implanted, the valve leaflets would not open or close.It was thought that mis-sizing may have occurred.The 21mm regent was explanted and a replacement 19mm regent valve was implanted successfully.The patient had trouble coming off the pump.There was reportedly a clinically significant delay.
 
Additional Manufacturer Narrative
An event of valve leaflets would not open or close was reported.The investigation at abbott revealed multiple cuts on the cuff.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Hydrodynamic testing upon return to abbott and at the time of manufacturing indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm regent valve was chosen for implantation.Once implanted, the valve leaflets would not open or close when testing the valve.It was reported that it was possible that the valve was oversized.The 21mm regent was removed, and a replacement 19mm regent valve was implanted successfully.At the end of the procedure, the patient had difficulty being removed from cardiopulmonary bypass (cpb).The patient was placed on an impella device.After the procedure, the patient was transferred to a different hospital.On an unknown date, the patient died due to an unknown cause.The physician thought it was unrelated to the valve and that it was possibly due to undiagnosed pulmonary hypertension.No additional information was provided.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18092908
Report Number2135147-2023-04918
Device Sequence Number14983300
Product Code LWQ
UDI-Device Identifier05414734005975
UDI-Public05414734005975
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2025
Device Catalogue Number21AGFN-756
Device Lot Number7737663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale